Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2008, 3:18 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2008, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 9, 2008, 3:37 PM CDT
- In force
- 19 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Columbia County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 092018
SVRMKX
WIC021-027-092100-
/O.NEW.KMKX.SV.W.0149.080809T2018Z-080809T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT SAT AUG 9 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 400 PM CDT
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF CAMBRIA...OR 16 MILES SOUTHWEST OF RIPON...AND MOVING
SOUTH AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMBRIA BY 330 PM CDT...
RANDOLPH BY 335 PM CDT...
FALL RIVER BY 355 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4364 8917 4364 8910 4363 8906 4363 8899
4364 8897 4364 8894 4346 8890 4337 8890
4335 8896 4342 8916
TIME...MOT...LOC 2018Z 347DEG 27KT 4366 8905
$$
COLLAR2 follow-up statements
000
WWUS53 KMKX 092031
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT SAT AUG 9 2008
WIC021-027-092100-
/O.CON.KMKX.SV.W.0149.000000T0000Z-080809T2100Z/
COLUMBIA WI-DODGE WI-
331 PM CDT SAT AUG 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN DODGE AND NORTHEASTERN COLUMBIA COUNTIES...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PENNY
SIZE...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED
NEAR FRIESLAND...OR 13 MILES NORTHWEST OF BEAVER DAM...MOVING SOUTH
AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RANDOLPH AND ASTICO BY 335 PM CDT...
7 MILES EAST OF DOYLESTOWN BY 345 PM CDT...
FALL RIVER BY 355 PM CDT...
THIS THUNDERSTORM PRODUCED WIND DAMAGE EARLIER IN GREEN LAKE COUNTY.
LAT...LON 4364 8917 4364 8910 4363 8906 4363 8899
4364 8897 4364 8894 4346 8890 4337 8890
4335 8896 4342 8916
TIME...MOT...LOC 2030Z 347DEG 27KT 4356 8905
$$
LAMERS000
WWUS53 KMKX 092037
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT SAT AUG 9 2008
WIC021-027-092045-
/O.CAN.KMKX.SV.W.0149.000000T0000Z-080809T2100Z/
COLUMBIA WI-DODGE WI-
337 PM CDT SAT AUG 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE AND
NORTHEASTERN COLUMBIA COUNTIES IS CANCELLED...
AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED
BELOW SEVERE LEVELS. THEREFORE...THE WARNING WILL BE CANCELLED
EARLY.
AREAS OF NORTHEAST COLUMBIA COUNTY AND NORTHWEST DODGE COUNTY CAN
STILL EXPECT SOME LIGHTNING...HEAVY RAIN...AND BRIEF GUSTY WINDS
THROUGH 4 PM.
LAT...LON 4364 8917 4364 8910 4363 8906 4363 8899
4364 8897 4364 8894 4346 8890 4337 8890
4335 8896 4342 8916
TIME...MOT...LOC 2035Z 347DEG 27KT 4354 8901
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:10 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SAT AUG 9 2008
.SHORT TERM...WILL KEEP LINGERING SHOWERS AND STORMS GOING INTO
THE EARLY EVENING HOURS AS COLD FRONT COMPLETES ITS PASSAGE SOUTH
THRU WI. BAND OF SCATTERED STORMS ASSOCIATED WITH IT DUE TO LOW
LEVEL CONVERGENCE...DAYTIME HEATING...AND SOME UPSTAIRS DIFFLUENCE
IN RIGHT-REAR QUAD OF JET STREAK...AND DECENT VERTICAL WIND SHEAR.
SURFACE HIGH PRESSURE IS PROGGED BY ALL MODELS TO DROP SOUTH OVER
GREAT LAKES REGION LATER TONIGHT THROUGH MONDAY.
.LONG TERM...MODELS DIFFER ON HOW FAST THE GREAT LAKES HIGH
WEAKENS AND MOVES SOUTHEAST OUT OF GREAT LAKES REGION...WHILE NEXT
FRONT OVER NORTHERN PLAINS MOVES EAST ON MONDAY. GFS GENERATES
SOME PCPN OVER WESTERN WI LATER MONDAY NIGHT DUE TO SHORT WAVE
THAT PUNCHES THRU UPPER RIDGE OVER PLAINS...AND IS LONE MODEL TO
GENERATE SOUTHWEST WINDS OF 20 KNOTS AT 850 MB PUSHING INTO
SOUTHWESTERN WI LATE MONDAY NIGHT AND TUESDAY MORNING. THIS SEEMS
OVERDONE SINCE OTHER MODELS DON/T REFLECT THIS. NAM AND EUROPEAN
MODEL ARE SLOWER...AND WAIT TIL TUESDAY TO BRING FRONT AND PCPN IN
MY COUNTY WARNING AREA....AND THIS IS WHAT I/M LEANING TOWARD.
THESE GREAT LAKES HIGHS JUST DON/T FALL APART AS FAST AS MODELS
SUGGEST. ANOTHER SHORTWAVE FOR WEDNESDAY PER MODELS...AND A CHANCE
FOR CONVECTION.
LEANING TOWARD EUROPEAN MODEL FOR NEXT THURSDAY THROUGH SUNDAY
WHICH HAS A SLOW MOVING UPPER LOW SYSTEM MOVING EAST-SOUTHEAST
THROUGH GREAT LAKES REGION. THEREFORE,..HAVE CHANCES OF SHOWERS
AND STORMS DURING THIS TIME-FRAME. COULD HAVE SEVERAL SPIRAL
BANDS/CLUSTERS OF STORMS ROTATING AROUND...WITH ENHANCEMENT IN
DAYTIME DUE TO HEATING.
&&
.AVIATION...VFR CU/ISOLD CBS INTO THIS EVE WITH FROPA SAGGING
SOUTHWARD INTO SRN WI. NORTH WINDS MAY GUST UP A BIT WITH FROPA. ALL
IN ALL QUIET INTO TOMORROW WITH VFR FEW-SCT CU DEVELOPMENT AS
HEATING RAMPS UP ON SUNDAY.
&&
.MARINE...PRESSURE RISE BUBBLE NOT OVERLY IMPRESSIVE JUST YET THO
SOME WINDS GUSTING UP TO SCA CRITERIA. FAVORABLE FETCH RIGHT INTO
SUNDAY SO CONTINUATION OF SCA SEEMS REASONABLE AT THIS POINT.
HOWEVER WILL DELAY START TIME AS BETTER WINDS NOT YET IMPINGING UPON
THE NEARSHORE WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT MONDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...34
AVIATION/MARINE...10Hazardous weather outlook, Aug 9, 11:00 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT SAT AUG 9 2008 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING...WITH THE BEST CHANCE THIS AFTERNOON. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. LMZ643>646-101100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1100 AM CDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS TO 35 KNOTS AND SMALL HAIL ARE POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR NORTH TO NORTHEAST WINDS TO 20 KNOTS AND WAVES BUILDING TO 3 TO 6 FEET. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT SUNDAY AND SUNDAY EVENING FOR 4 TO 7 FOOT WAVES. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AND AGAIN FRIDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 9, 3:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG PRINCETON 43.85N 89.13W
08/09/2008 GREEN LAKE WI LAW ENFORCEMENT
HIGH WINDS BLEW TREE LIMBS DOWN IN THE CITY OF PRINCETON.
SOME HAIL WAS REPORTED TO BE BIGGER THAN THE SIZE OF A
PEA.
&&
LAMERSLocal storm report, Aug 9, 3:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 ESE PRINCETON 43.84N 89.09W
08/09/2008 M42 MPH GREEN LAKE WI MESONET
MEASURED AT PRINCETON PUBLIC SCHOOL. THE MAIN CORE OF THE
THUNDERSTORM PASSED WEST OF THIS LOCATION. TIME IS
APPROXIMATE.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:38 AM CDT | Small Craft Advisory | MKX | 45 hr | |
| Aug 9, 2:36 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.